MAUDE Adverse Event Report: OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER

OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER
Model Number 98DS006
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Please be informed that today i faced an unpleasant situation at (b)(6) : asd patient: 9 months old, 6kg asd measured 9 mm - device chosen: asd10 due to tiny patient dimensions the downsizing of sheath was seen as a huge advantage asd10 procedure pack stated compatibility to 6f ods iii - sheath chosen: ods iii 6f first ods iii 6f sheath: hard to advance occluder & flexpusher cable through loader/ sheath assembly hub with hemostatic valve & side port detached from sheath exchanged to second ods iii 6f (same lot#): same behavior not able to advance occluder through sheath/ loader assembly occluder - got stuck third sheath exchanged to ods iii 7f + asd10 exchanged due to high forces & unknown device integrity - procedure was successfully completed due to the sheath exchanges with careful product preparation steps according to the ifu the procedure was delayed by 40 min.Thanks to my excellent relationship to the attending physician dr.(b)(6) and senior consultant prof.(b)(6) i was able to deescalate this delicate situation in the cath lab.This would have been the last convincing case before the pediatric department would have switched completely to ods iii due to the downsizing argument.They got the impression that downsizing where it matters most - in tiny little patients - is only an occlutech claim.I can't wait to prove that it is reality! hope the investigation unveils that it was an issue with this specific lot number! please advise how to proceed.It is a compatibility issue with our asd occluders and oscor ods iii sheath.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Two 6f occlutech delivery sheaths were returned under rma# (b)(4) with the dilators and loaders.There were no other accessories.Traces of blood were found on all components.According to the event description summary, it was hard to advance occluder & flexpusher cable through loader/ sheath assembly of both sheaths and the hub came off of the 1st sheath.The occluder & flexpusher cable were not returned for analysis to ensure fit so all that can be done is measure the devices that were returned.Sheath #1: the sheath was received with the hub attached, but when pulled with a light amount of force, it became detached from the sheath shaft.As per sheath drawing, the id of the sheath should be 0.086" ± 0.001".The inner diameter of the sheath was checked with a pin gauge and was within manufacturing specifications at 0.086".As per loader drawing, the id of the loader should be 0.087" ± 0.002".The inner diameter of the loader was checked with a pin gauge and was within manufacturing specifications at 0.087".Sheath #2: as per sheath drawing, the id of the sheath should be 0.086" ± 0.001".The inner diameter of the sheath was checked with a pin gauge and was within manufacturing specifications at 0.086".As per loader drawing, the id of the loader should be 0.087" ± 0.002".The inner diameter of the loader was checked with a pin gauge and was within manufacturing specifications at 0.087".Per mfg procedure (thermoplastic overmolding of adelante breezeway shaft hubs) shaft hub bond strength test - this test is performed periodically throughout the run with a pull tester.Activate the force gauge to apply a tensile force to the shaft-hub joint.Pull until destruction.The shaft-hub bond strength for all adelante breezeway models shall be > 6.74 lbf.Per qa procedure (breezeway ii guiding sheath shaft assembly) insert a rounded pin gauge of the appropriate french size and length into the proximal end of the shaft and through the distal tip to ensure correct fit and no obstructions.Pull test - for destructive testing, test per s-4 sampling level aql = 1.0, reduced.Using a tensile tester, a sheath hub holding fixture and/or clamp, perform the test to evaluate the bond strength between the sheath and hub.Per qa procedure (breezeway ii loader in-process and final inspection) using a set of pin gauges, measure and record the inner diameter (id) of the distal end of the loader.Starting off with the smallest o.D.Pin gauge inserting approximately 1 mm - 2 mm into distal tip.Increase pin gauge sizes by 0.001" until snug fit is felt.Insert a pin gauge of the appropriate french size and length into the proximal end of the loader and through the distal tip to ensure correct fit and no obstructions.Per ifu: select appropriate size of the sheath for the device to be delivered.Place a guidewire according to its own supplied instructions for use.Place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Aspirate all air from the sheath by connecting the syringe to the side port with three-way stopcock.When in desired position, unlock the dilator from the sheath and slowly pull it out to prevent air ingress.Remove the guidewire.Returned device analysis revealed the measurements of sheath and loader #1 were within manufacturing specifications as per the drawing, but the hub became detached from the sheath shaft.This would typically result from improper placement of the core pin during molding.Retraining was conducted with manufacturing and qa personnel on their hub overmolding procedure to prevent recurrence of this issue.Sheath and loader #2 revealed the measurements were within manufacturing specifications as per the drawing.No manufacturing rejects or anomalies of this type were recorded in the device history record.The sheaths and loaders passed all in-process and qa final inspections before shipping to the customer, including visual, dimensional, and mechanical testing.In conclusion, based on the information available at this time it is confirmed that sheath #1 failed to meet requirements only due to the detached hub.All other returned components were within specification.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Customer confirmed that the 6f sheaths sent were the sheaths used in the procedure.The pictures sent during complaint reporting clearly showed a detached hub from the sheath shaft which was observed during the procedure.

Brand Name
OCCLUTECH DELIVERY SET III
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key19837852
Report Number1035166-2024-00084
Device Sequence Number7594877
Product Code DYB
UDI-Device Identifier00885672010188
UDI-Public00885672010188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Model Number98DS006
Device Catalogue Number98DS006
Device Lot NumberDP-17960
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 MO
Patient SexMale